Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 27, 2000, 2:33 PM CDT for 4 counties in Tennessee. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 2:33 PM CDT (19:33 UTC)
- Expired
- May 27, 2000, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:40 PM CDT | Tornado F1 | Big Sandy, TN | The tornado hit the New Hope Road and Valentine road area the hardest with many downed trees. The tornado continued onto the Lick Creek Acces Road region and then crossed the Tennessee River. |
| May 27, 2:45 PM CDT | Thunderstorm Wind 51 E | New Johnsonville, TN | Spotter reported 60 mph wind gusts and trees down. |
| May 27, 2:46 PM CDT | Tornado F3 | Erin, TN | The storm complex that produced a tornado in Benton county moved into Houston county and generated a tornado that hit Tennessee Ridge and Erin. The Houston county executive estimated 1.3 million dollars worth of damage. Roofs and walls of some well constructed |
| May 27, 3:02 PM CDT | Thunderstorm Wind 70 E | Cumberland City, TN | Spotter reported numerous trees and power lines down. About 50 trees were estimated to be down in the Cumberland City area. A few trees were on a home. A trailer was blown off its foundation. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1998 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WUUS54 KOHX 271935 SVRBNA TNC005-083-085-161-272015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 233 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENTON COUNTY IN TENNESSEE HOUSTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF ERIN NORTHERN HUMPHREYS COUNTY IN TENNESSEE SOUTHERN STEWART COUNTY IN TENNESSEE * UNTIL 315 PM CDT * AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF TENNESSEE RIDGE...OR ABOUT 11 MILES EAST OF PARIS...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF ERIN AT 255 PM CDT 7 MILES NORTH OF MCEWEN AT 300 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR TENNESSEE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:15 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 27, 10:15 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CDT SAT MAY 27 2000 MOST NOTICEABLE SURFACE FEATURE IS THE LARGE SCALE TEMPERATURE BOUNDARY ALONG A LINE FROM SOUTH CENTRAL OKLAHOMA THROUGH CENTRAL ARKANSAS AND WESTERN TENNESSEE TURNING NORTHEAST INTO CENTRAL KENTUCKY AND BECOMING DIFFUSE BEYOND. THIS WILL LIKELY SERVE AS A FOCUSING MECHANISM FOR FUTURE CONVECTION. CURRENT FORECAST LOOKS OK...WITHn THE NORTHWEST PORTION NEEDING A BIT OF PUMPING UP AND MENTION OF POSSIBLE SEVERE FOR LATER THIS AFTERNOON. .BNA...NONE. 18
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 35 min |
| May 26, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 44 min |
| May 26, 7:35 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 40 min |
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 40 min |
| May 26, 8:15 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 30 min |
| May 26, 8:29 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 31 min |
| May 26, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 26 min |
| May 26, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 65 min |
| May 26, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 30 min |
| May 26, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 37 min |
| May 26, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 29 min |
| May 26, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 39 min |
| May 27, 2:48 PM CDT | Tornado Warning | OHX | Houston, Montgomery, Stewart | 42 min |
| May 27, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 45 min |
| May 27, 3:05 PM CDT | Tornado Warning | OHX | Montgomery | 40 min |
| May 27, 3:20 PM CDT | Tornado Warning | OHX | Robertson | 40 min |
| May 27, 3:30 PM CDT | Tornado Warning | OHX | Cheatham | 15 min |
| May 27, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 37 min |
| May 27, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 35 min |
| May 27, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale, Wilson | 41 min |
| May 27, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 33 min |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 43 min |
| May 27, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 43 min |
| May 27, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 43 min |
| May 27, 5:10 PM CDT | Tornado Warning | OHX | Jackson, Overton | 35 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 41 min |
| May 27, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.